Can diarrhea be a side effect of Xanax?
- 28 Jun 2010 by bananas13
- xanax, diarrhea, anxiety, generalized anxiety disorder
I have anxiety and I was prescribed .5mg of Xanax to take as needed... I don't take it very often, normally like twice a month when I'm just really overwhelmed. But lately I've been unable to sleep -- I'm starting a small business and it's been incredibly stressful -- so for the past 3 weeks or so, I've been taking my Xanax to sleep like 3 or 4 times a week.
Anyway, I've also been having daily diarrhea for the past few weeks and I'm starting to think it may be attributed to taking my Xanax more frequently. It's not like "watery", it's more just really runny. Also, I vomited this morning... I feel fine now, but it was just weird and random. I didn't take Xanax last night, I'm thinking maybe my body is reacting to infrequent use? Sudden withdrawal? I don't know, could someone maybe give me some guidance? Has anyone ever had similar issues with Xanax?
28 Jun 2010
You are on such a low dose that it could possibly minor withdrawals. this is an addictive drug but with such a low dose and the infrequent dosage schedule I doubt that it is withdrawal, the only thing that would be of concern is that you did start to take it more and if you take it for 4 days straight and stop and then take it another 4 days and stop you could possible get rebound insomnia and a little more anxiety,stomach cramps. I think you hit on it yourself, You have been more stressed out lately, stress can cause diarrhea because it effects your digestive system, it can cause sleeplessness,headaches etc. I think you need to slow down and I dont know your lifestyle but if you smoke quit, if you drink,dont, if you dont eat right,do- laugh alot and go outside and run and do something fun. If you are already doing those things then maybe get a therapist, but it sounds more like to me you are getting to stressed and your anxiety is worsening.
You are on such a low dosage but with the increase in usage your body might adjust for a day or two when you dont take it. Let me know how you are doing,for real. You will be fine and good luck with your buisness, what type is it.
1 Jul 2010
Xanax is not only prescribed for anxiety, depression, and muscle relaxation, but is also prescribed for irritable bowel syndrome. That could explain the sudden diarrea. As far as it goes with withdrawl, it takes about a month to feel withdrawl symtoms after taking the pill constantly for that long.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... once a month and has become worse. I thought it was more mental so I've been seen by many therapists and have tried just about every ...
2 answers • 3 Feb 2011
I want to know what side effects or any comments from anyone who has been prescribed this med? I am currently taking 20mg prozac with 1mg xanax twice ...
7 answers • 25 Jun 2011
The doctor put me on xanax for anxiety after my 20 year marriage had ended. My wife is have been taking them off and on and has come down with ...
3 answers • 20 Apr 2012
I am a 37 year old female and was was started on Atenolol .25 mg 1x/daily for rapid heart rate due to anxiety issues yesterday. I also take .5 Xanax ...
1 answer • 28 Feb 2013
I have suffered from anxiety and panic for over 25 years. I have tried pretty much everything here and there but have relied on Xanax each and every ...
2 answers • 27 Mar 2014